Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 12, NWS Wilmington, NC

June 9, 2025New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Jun 9, 2025, 3:24 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jun 9, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2025, 3:24 AM EDT (07:24 UTC)
In effect from
Jun 9, 2025, 6:00 AM EDT
Expired
Jun 9, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WHUS42 KILM 090724
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
324 AM EDT Mon Jun 9 2025

NCZ106-108-SCZ054-056-091530-
/O.NEW.KILM.BH.S.0012.250609T1000Z-250610T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
324 AM EDT Mon Jun 9 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong north to south longshore current. There is also a
  moderate risk of Rip Currents for the beaches of Pender and
  Horry counties.
 
* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
2 follow-up statements
358 
WHUS42 KILM 091307
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
907 AM EDT Mon Jun 9 2025

NCZ106-108-SCZ054-056-100000-
/O.CON.KILM.BH.S.0012.000000T0000Z-250610T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
907 AM EDT Mon Jun 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents for the beaches of Pender and
  Horry counties.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

19
215 
WHUS42 KILM 092352
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
752 PM EDT Mon Jun 9 2025

NCZ106-108-SCZ054-056-100100-
/O.EXP.KILM.BH.S.0012.000000T0000Z-250610T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
752 PM EDT Mon Jun 9 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 1:25 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 9, 1:25 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
125 AM EDT Mon Jun 9 2025

.SYNOPSIS...
Enhanced shower and thunderstorm activity will continue for much
of the next week as a frontal system affects the area and a
series of disturbances pass across the region and interact with
the boundaries across or near the area.

&&

.UPDATE...
Light winds and overhead cirrus should inhibit fog formation
through the rest of the night despite recent rainfall. No
further rainfall is expected tonight as activity remains to our
north. Updated 06Z aviation below.

&&

.NEAR TERM /THROUGH TODAY/...
Unsettled weather will continue this period with a front lingering
to the west and and upper trough remaining to the west.  We could
see some redevelopment of showers and storms this afternoon and
evening, particularly closer to the coast but that threat should
wane as the evening progresses.  Showers and storms are possible
again Monday, mainly during the afternoon.  Lows tonight will fall
to the low to mid 70s with highs Monday invof 90 away from the
beaches.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A cold front will approach from the west during the period while an
upper trough affects the area.  Mainly afternoon and evening showers
and storms are possible during this period will lows in the low to
mid 70s Monday night and upper 60s to lower 70s Tuesday night. Highs
Tuesday will reach the the upper 80s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Unsettled conditions will continue through this period as front
loiters in the vicinity through late week by late week. After
the front retreats north, a more typical diurnal summer time
pattern will develop with more limited coverage before another
system potentially increases coverage Saturday into Sunday.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR through Monday morning before another round of showers and
storms due to a cold front Monday afternoon. SW winds will
remain around 7-10 kts before picking up in the afternoon to ~10
kts with gusts 15-20 kts, possibly higher at coastal terminals.
Past ~17Z, showers and storms will move across the area bringing
bouts of MVFR/VFR in CIGs and VSBYs. Some decrease in activity
could start to creep inland near the end of the period, but
otherwise it will be hard to pinpoint where isolated to
scattered activity won't be expected at this time.

Extended Outlook...Brief restrictions due to intermittent
thunderstorms are possible through Friday. Strong to severe storms
are possible Monday and Tuesday.

&&

.MARINE...
Through Monday...
Diurnally driven maximums of 15 to 20 KT will occur in the
afternoon and evening on SW flow this afternoon through Monday
with daily minimums in the 10 to 15 KT late tonight and Monday
morning. Seas will generally be in the 3 to 4 FT range with 5
footers possible near 20 NM.

Monday night through Friday... Expect mainly SW winds through
the period at speeds less than 20 KT and seas less than 5 FT.
Boating conditions will be better in the Wed-Fri time frame as
winds as seas will be lower as the gradient relaxes a bit.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RGZ
NEAR TERM...31
SHORT TERM...31
LONG TERM...31
AVIATION...LEW
MARINE...31
Hazardous weather outlook, Jun 8, 7:36 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Wilmington NC
736 PM EDT Sun Jun 8 2025

AMZ250-252-254-256-NCZ087-096-099-105-107>109-SCZ017-023-024-032-033-
039-055-056-058-059-091000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Coastal New Hanover-Inland Brunswick-Marlboro-Darlington-Dillon-
Florence-Marion-Williamsburg-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
736 PM EDT Sun Jun 8 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms are possible Monday afternoon and evening.
Damaging winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-110-SCZ054-091000-
Coastal Pender-Coastal Brunswick-Coastal Horry-
736 PM EDT Sun Jun 8 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT MONDAY
THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Severe thunderstorms are possible Monday afternoon and evening.
Damaging winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

9

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:37 AM EDTSmall Craft AdvisoryILM31 hr
Jun 9, 5:44 PM EDTSpecial Marine WarningILM91 min
Jun 9, 6:27 PM EDTSpecial Marine WarningILM63 min
Jun 9, 6:41 PM EDTSpecial Weather StatementILMBladen64 min
Jun 9, 6:47 PM EDTSpecial Marine WarningILM43 min
Jun 9, 7:04 PM EDTSpecial Weather StatementILMBladen41 min
Jun 9, 7:09 PM EDTSpecial Weather StatementILMColumbus36 min
Jun 9, 7:35 PM EDTSpecial Weather StatementILMBladen25 min
Jun 9, 7:40 PM EDTSevere Thunderstorm WarningILMBladen, Columbus50 min
Jun 9, 5:34 PM EDTSpecial Weather StatementILMFlorence26 min
Jun 9, 5:47 PM EDTSpecial Weather StatementILMGeorgetown58 min
Jun 9, 5:49 PM EDTSpecial Weather StatementILMFlorence26 min
Jun 9, 6:01 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg44 min
Jun 9, 6:12 PM EDTSpecial Weather StatementILMHorry33 min
Jun 9, 6:21 PM EDTSpecial Weather StatementILMDillon54 min
Jun 9, 6:25 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry52 min
Jun 9, 6:38 PM EDTSpecial Weather StatementILMHorry37 min
Jun 9, 7:10 PM EDTSevere Thunderstorm WarningILMWilliamsburg42 min

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.